MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC Endowrist; VESSEL SEALER EXTEND

INTUITIVE SURGICAL, INC Endowrist; VESSEL SEALER EXTEND
Model Number 480422-03
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the vessel sealer extend (vse) instrument installed on universal surgical manipulator (usm) 4 was not opening and closing the tips.The customer manually closed the vse instrument using the release mechanism while the surgeon activated the energy.The customer stated that prior to calling technical support engineer (tse) for troubleshooting assistance, they tried to reset the vse instrument, but the issue persisted.The tse asked if it was possible to change the vse instrument and customer stated that it was not possible.During a second call, the customer plugged the cable for live logs.The tse suggested to verify the vse instrument during other procedure.Logs did not show any errors.The procedure was completed and no known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the vessel sealer extend (vse) instrument was inspected prior to use and nothing out of the ordinary was observed.The complete vse instrument batch number was no longer available.The vse instrument did not work at all (sealed successfully) during the procedure.A no sealing error occurred.At the time of the event, during the sealing sequence, there was normal tone.The seal cycle was completed with the fast audible tones as expected.The jaws could be opened again but not totally with the release key.The jaws did not come into contact with a clip, suture, staple, or other metal objects when the reported issue was noted.The vse was not longer available for return.The vse instrument had insufficient sealing.The vse worked properly for half part of the surgery but the real problem at the end was that the tips remained closed.The tone was properly during the sealing and at the end of the cut.The vse instrument sealed as expected in all attempts but the tips remained closed and they use the key to open them.The tissue effect observed was normal during the sealing cycle.There was no tissue cut that was not fully sealed.There was no unexpected bleeding.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.

Brand Name
Endowrist
Common Device Name
VESSEL SEALER EXTEND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50214930
Report Number2955842-2026-35285
Device Sequence Number20358215
Product Code NAY
UDI-Device Identifier10886874115661
UDI-Public(01)10886874115661(10)K17260130
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K173337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480422-03
Device Catalogue Number480422
Device Lot NumberK17260130 0282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/22/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown